Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On endomorphism rings and dimensions of local cohomology modules

Author: Peter Schenzel
Journal: Proc. Amer. Math. Soc. 137 (2009), 1315-1322
MSC (2000): Primary 13D45; Secondary 13H10, 14M10
Published electronically: November 12, 2008
MathSciNet review: 2465654
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (R,\mathfrak{m})$ denote an $ n$-dimensional complete local Gorenstein ring. For an ideal $ I$ of $ R$ let $ H^i_I(R), i \in \mathbb{Z},$ denote the local cohomology modules of $ R$ with respect to $ I.$ If $ H^i_I(R) = 0$ for all $ i \not= c = \operatorname{height} I,$ then the endomorphism ring of $ H^c_I(R)$ is isomorphic to $ R$. Here we prove that this is true if and only if $ H^i_I(R) = 0$ for $ i = n, n-1$, provided $ c \geq 2$ and $ R/I$ has an isolated singularity, resp. if $ I$ is set-theoretically a complete intersection in codimension at most one. Moreover, there is a vanishing result of $ H^i_I(R)$ for all $ i > m, m$ a given integer, and an estimate of the dimension of $ H^i_I(R).$

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13D45, 13H10, 14M10

Retrieve articles in all journals with MSC (2000): 13D45, 13H10, 14M10

Additional Information

Peter Schenzel
Affiliation: Institut für Informatik, Martin-Luther-Universität Halle-Wittenberg, 06099 Halle (Saale), Germany

PII: S 0002-9939(08)09676-7
Keywords: Local cohomology, vanishing, cohomological dimension
Received by editor(s): April 21, 2008
Received by editor(s) in revised form: June 17, 2008
Published electronically: November 12, 2008
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia